I have a problem with a whitened appearance on my upper lip since having had electrolysis on that area well over 6 years ago. Would you highlight some of my best options to deal with this? I've been wondering about the following:
1. Intradermal permanent cosmetics to tattoo the color back in.
2. excimer laser - is this a viable option?
3. skin creams - in particular, dermabest or novitil which is a skin cream claiming to treat Vitiligo. Can't seem to verify their claims anywhere.
If the whitening is caused by vitiligo, then topical steroid creams and topical tacrolimus (Protopic in the US) are worth a try, as are narrowband UVB treatments. If the whitening is caused by scarring from electrolysis, these are unlikely to work. I have seen problems (poor appearance) with inexpertly-done permanent tattoos, so I would be very careful before embarking on that course. A dermatologist using a Woods light (ultraviolet) should be able to make the diagnostic distinction.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.